MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34167
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint device has been returned to the manufacturer and investigation is underway.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while using a advance 18 lp low profile balloon catheter the balloon ruptured circumferentially and came apart.Additional patient outcome and event information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 19may2022.The lesion was located at the posterior tibial artery, and the patient's anatomy was calcified.The balloon was inflated once and tore in half upon rupturing.A snare was used to successfully remove the "multiple pieces" of the device remaining inside the patient's body.The balloon was not inflated inside of a stent prior to the rupture.Blood was noted inside the inflation device.A section of the device did not remain inside the patient's body.No other patient consequences were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, while using a advance 18 lp low profile balloon catheter the balloon ruptured circumferentially and came apart.The lesion was located at the posterior tibial artery, and the patient's anatomy was calcified.The balloon was inflated once and tore in half upon rupturing.A snare was used to successfully remove the "multiple pieces" of the device remaining inside the patient's body.The balloon was not inflated inside of a stent prior to the rupture.Blood was noted inside the inflation device.A section of the device did not remain inside the patient's body.No other patient consequences were reported.Investigation evaluation: reviews of the complaint history, device history record (dhr), drawings, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The used complaint device was returned to cook for investigation.The balloon separated 131.5 centimeters from the end of the strain relief.The balloon was ruptured circumferentially.Cook reviewed the device history record (dhr).The dhr for the complaint lot recorded 2 relevant non-conformances on 4 devices; all non-conforming product was scrapped and not replaced.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu) for this device warn, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.¿ the ifu further states, regarding deflation and withdrawal, ¿completely deflate the balloon using an inflation device or syringe.Maintain vacuum on the balloon and withdrawal the catheter.Upon catheter withdrawal, a gentle counterclockwise rotation of the catheter will assist balloon rewrap, minimizing trauma to the percutaneous entry site.If resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dhr, ifu, and investigation of the returned device suggests that there is no evidence the device was manufactured out of specification.Based upon the available information and results of the investigation, cook has concluded the patient's reportedly calcified anatomy contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14435640
Report Number1820334-2022-00738
Device Sequence Number12038705
Product Code LIT
UDI-Device Identifier10827002341675
UDI-Public(01)10827002341675(17)241015(10)14279471
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2024
Device Model NumberG34167
Device Catalogue NumberPTA4-18-150-5-17
Device Lot Number14279471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/19/2022
07/29/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/09/2022
08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown